MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported power consumption issue with the returned battery was not confirmed.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event could not be confirmed via review of the controller log files since log analysis revealed the battery was able to hold charge for over four hours.Analysis of the device revealed that the device met specifications; the device passed visual examination and functional testing.The reported power consumption issue could not be duplicated at the bench level; the device performed as intended.However, there is a potential for this battery to malfunction due to faulty lishen cells within the hvad battery pack.This potential malfunction could have contributed to the reported event.Heartware has opened internal investigations under to evaluate lishen batteries with faulty cell pairs.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings, including transportation.The heartware system instructions for use (ifu), patient manual, and training material provide clear instructions to the user on proper usage and care of hvad power sources.Moreover, the ifu provides instruction to further educate the patient about product safety, alarm management, and device management; additional guidelines instruct the user on how to detect and react to a power source malfunction.Heartware is submitting this correction to a previously submitted mdr report as a result of remediation activities related to fda warning letter fla-14-14, dated june 2, 2014, and pursuant to the provisions of 21 cfr part 803.
 
Event or Problem Description
It was reported from the us that during a clinic visit, the patient reported that one of his batteries only holds charge for 1 hour.No reported consequences or impact to patient.The hospital replaced the battery and no additional information provided.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6087098
Report Number3007042319-2016-03887
Device Sequence Number11169344
Product Code DSQ
UDI-Device Identifier00888707000079
UDI-Public(01)00888707000079(11)141027(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2015
Device Catalogue Number1650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2015
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1887-2016
Patient Sequence Number1
Patient Age64 YR
Patient Weight104